This patient support community is for discussions relating to stroke, rehabilitation, ability to eat/swallow, alertness, bowel/bladder control, depression, motor skills, nutrition, orthotics/braces, pain, prevention, senses, and spasticity.
My mother had a stroke three year ago. She had a good recovery and has almost all of her mobility back. The only problem is with her right side. Her entire right side has swelling. You can visibly see her one leg/foot is bigger than the other. Along with the swelling is constant pain.
She has seen several doctors and none of them can give much of an answer as to why one side of her body is actually swollen. Nor can they give any solution. Some have suggested arthritis, but this doesn't make sense. The problem happened immediately after the stroke and only effects one side of her body. They've suggested exercises, which is does daily, but this hasn't had any effect on her condition.
She has been living with the pain for three years now. On some days he pain is so severe she hardly wants to get out of bed.
What would cause swelling, and how can it be treated?
A ray of hope..after 28 months of being treated like a hypochondriac..someone who has the same issues i do......i had a Lacunar stroke which affected the Thalmic gland and resulted in Thalmic pain syndrome on the right side of my body...since then the swelling and increased pain has progressed from my foot , leg, thigh, torso, arm, hand, neck and now face and head...also increased with swelling. Drs have same I dont know, I dont understand answers.
Prayers for your mom and if you get any leads or answers please contact me...***@**** Linda Halfhill
i also have these same issues, except left side. some days better than others, but they have no answer. i found some relief in 1 mg. lorazepam,3 times a day, and evening primrose oil, 3 times a day. at 1000 mg per. does take the hard edge off the pain, and helps with the lower extremity swelling. my prayers to your mom, hope something helps,
Im very worried about my brother who had a stroke 5 yrs ago. He is now in my care and I have noticed on "bad"side. His foot is very very swollen..so badly that when I take his socks off you can see the line of the sock..(if that makes sense)his left foot is normal..he can use that foot the right is of no use or feeling..Im worried..not really sure what to do...? thinking ER or is it ok to wait till monday when I can phone his DR..~ Sigh ~scared for my brother and not sure what to do.
I have been to two different doctors with the exact same thing they have no answeres and I am currently taking indocin for the pain and inflamation (inflammation) ,It does not all ways help but sometimes.Praying for you guys,The only thing is I have not had a stroke. One doctor said it was body miagranes I never even heard of that
OMG , I'm reading people out there just like me. I am treated like it's all in my head, except for my Nuro. who was there at the hospital at the time of the stroke. As for ever Dr. I've seen, which has been about 20 now, they all say the same thing, "I don't know" I still have dizzy spells, and the pain, the swelling. My life changed that day over a year ago, and because I seem normal if you look at me, except for the swelling that they actually can see, they think I'm a nut. I also have days where I can't get out of bed, it hurts so bad. I don't like pain meds, so I just take Motrin if I have to, but people can't understand the pain. They took me off of Aspertame, because they thought it caused it all, well that was almost a year ago & I'm not any better. :0(
I too feel your pain. I had catheterization done a little over a month ago and had 3 stents put in. Now I'm having problems with my right leg and foot more so than previous and now unrighteousness arm is getting dumb and severe pain. It feels as though the circulation is compromised on the right side of my body. Coming to a belief that I may have a blood clot somewhere. I see the cardiologist and hopefully he will be able to tell me.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.